MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA LIPOAI

EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA LIPOAI
Model Number M131A1
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
In date july the 9th 2025 we receive a communication from the us importer, (b)(6) relative to an adverse event in which a patient developed burns on the chest following a laser lipolysis treatment with the device lipo ai.The actual device involved in the event is a lipo ai, manufactured by (b)(6) electronic engineering spa, marketed in the usa with 510(k) k212270.The us importer, in the narrative and investigation provided with the event, reported the following: the treatment was performed in date (b)(6) 2025.The parameters used for the treatment were 4887 joules delivered on each side.300mj and 40hz (12 power and low were listed on the op notes).It is reported that glands have been removed manually.Pictures of the patient were taken the day after the treatment showed some darkening under the tape.4 days after treatment the patient removed the taping that revealed full thickness burns.Immediately after the treatment the area was not found warm or hot.As post treatment care the patient was instructed to not use any garment.We, the manufacturer of the device, evaluated the event as reportable under 21 cfr part 803 due to the fact that the lesion reported by the patient are considered serious injuries (full thickness burns) that may require medical attention to prevent a permanent impairment.
 
Additional Manufacturer Narrative
We as manufacturer of the device involved in the event performed our own investigation based on the information shared by the us importer.The us importer and our clinical department have evaluated all the available information and concluded the following: the actual device involved in the event has been evaluated in date july the 8th, 2025 by (b)(6) authorized technician and found working properly within specifications.During the technical inspection the patient's folder has been retrieved by the technician in which a screen shot of the parameters used has been found.In such document it is clear that the ai mode (movement control with accelerometer) was disabled.All the available data has been forwarded to our clinical research and practice manager in order to have an evaluation of the event.His conclusions are the following: the parameters used for the treatment were very aggressive with a total amount of energy delivered almost 5 times higher than the suggested.Moreover, the disabling of the ai mode (accelerometer) could have contributed to the event in the light of the location of the burns.Scarring, especially in case of use of high level of energy, are identified as a foreseeable side effect of the treatment as reported in the dedicated chapter of the operator's manual code om131a1_g.V02 (actual revision shipped with the device).Based on what reported above the root cause of the event has been identified as a user error in which the physician used too much aggressive parameters.Based on what reported above is possible to conclude that the most probable cause of the event is a user error (treatment performed with too much aggressive parameters) and that no design issues has been found to be contributory to the event.The present mdr report is considered as a final report unless fda has more questions about it.

Brand Name
DEKA LIPOAI
Common Device Name
DEKA LIPOAI
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, firenze 50041
IT  50041
Manufacturer (Section G)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese, 17
calenzano, firenze 50041
IT   50041
Manufacturer Contact
andrea checchi
via baldanzese, 17
calenzano, firenze 50041
IT   50041
MDR Report Key22697367
Report Number3001431138-2025-00005
Device Sequence Number13008464
Product Code GEX
UDI-Device Identifier08057017760580
UDI-Public(01)08057017760580(11)220322
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM131A1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale